Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Good numbers but always sick
May 10, 2006

I was taking Sustiva and Combivir for two years with good results(10/03 cd4 25, vl 1000000, presently cd4 466, vl undetectable)except that I always felt sick. Every day I felt feverish but had no fever, achy all over, very low energy, lethargic, sensitivity to cold, a sorness in the center of my chest. I just felt really sick always. I was tested for numerous ailments(anemia, low testosterone, lactic acidosis, chest x-ray, opportunistic infections, and dozens of other things)and told all was normal. My Combivir was changed for Truvada thinking the problem may be with the AZT component of the Combivir. It worked. One week after stopping the Combivir and starting Truvada I was a new man. I felt terrific. No sick feeling at all and loads of energy. After two months of feeling absolutely fantastic, to the point of having enough energy to join a gym and workout three to four times a week, the sick feeling returned exactly as before. Some days its absolutely debilitating and I don't even have the energy to do basic daily activities. I feel like I have flu or pneumonia all the time, as though I have a raging fever but I don't.(I was hopitalized for a week in Oct. 03 with pneumonia and didn't feel then as bad as I do now on a dily basis)My doctor says all of my tests are normal, that it is not a side effect of the Truvada, and is now suggesting chronic fatigue syndrome of depression.(I take Zoloft 100mg daily so depression is under control)I don't buy it. Something is wrong as is evident by the fact that I was well for two months after stopping Combivir. As I never have a fever, my appetite is good, my cd4 is good, and every other outward sign is normal upon my doctor's examination I can't seem to convince her that I am really sick. Any suggestions? Thanks for your help.

Response from Dr. Henry

I have had a few patients who seem very sensitive to persistent hard to pin down side effects related to either the NRTIs (such as Combivir and now Truvada) or Sustiva. In some cases I have methodically switched medications around (for example tried a double boosted PI regimen without any NNRTs or NNRTIs) on a trial basis with some resolution of symptoms. I assume you have had a full endocrine work-up with thyroid and testosterone levels? KH



Previous
Who's fooling who with HIV and its treatment?
Next
Can two positive people have kids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement